Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 193, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 31, 2021, 7:58 AM CDT for 6 counties in Nebraska. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2021, 7:58 AM CDT (12:58 UTC)
- Expired
- Aug 31, 2021, 8:08 AM CDT
- In force
- 10 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gage County, NE, Jefferson County, NE, Johnson County, NE, Nemaha County, NE, Pawnee County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 125 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 1.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776
WUUS53 KOAX 311258
SVROAX
NEC067-095-097-127-133-147-311330-
/O.NEW.KOAX.SV.W.0193.210831T1258Z-210831T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
758 AM CDT Tue Aug 31 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Southern Johnson County in southeastern Nebraska...
Southeastern Nemaha County in southeastern Nebraska...
Southeastern Jefferson County in southeastern Nebraska...
Richardson County in southeastern Nebraska...
Pawnee County in southeastern Nebraska...
Southern Gage County in southeastern Nebraska...
* Until 830 AM CDT.
* At 758 AM CDT, severe thunderstorms were located along a line
extending from near Skidmore to 6 miles northeast of Baileyville,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* These severe thunderstorms will remain over mainly rural areas of
southern Johnson, southeastern Nemaha, southeastern Jefferson,
Richardson, Pawnee and southern Gage Counties, including the
following locations... Dawson, Crab Orchard, Rulo, Preston,
Brownville, Liberty, Lewiston, Du Bois, Salem and The Highway 75
And 8 Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4037 9656 4032 9593 4041 9574 4050 9568
4047 9569 4046 9564 4042 9566 4034 9562
4031 9566 4030 9557 4026 9555 4023 9547
4018 9548 4012 9540 4004 9542 4001 9532
4000 9722
TIME...MOT...LOC 1258Z 296DEG 66KT 4030 9504 3992 9612
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KG1 follow-up statement
638
WWUS53 KOAX 311308
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
808 AM CDT Tue Aug 31 2021
NEC067-095-097-127-133-147-311317-
/O.CAN.KOAX.SV.W.0193.000000T0000Z-210831T1330Z/
Johnson NE-Nemaha NE-Jefferson NE-Richardson NE-Pawnee NE-Gage NE-
808 AM CDT Tue Aug 31 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JOHNSON...
SOUTHEASTERN NEMAHA...SOUTHEASTERN JEFFERSON...RICHARDSON...PAWNEE
AND SOUTHERN GAGE COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 4037 9656 4032 9593 4041 9574 4050 9568
4047 9569 4046 9564 4042 9566 4034 9562
4031 9566 4030 9557 4026 9555 4023 9547
4018 9548 4012 9540 4004 9542 4001 9532
4000 9722
TIME...MOT...LOC 1305Z 296DEG 66KT 4024 9487 3986 9595
$$
KGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 6:06 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 31, 6:06 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 606 AM CDT Tue Aug 31 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 322 AM CDT Tue Aug 31 2021 ...Last Night and Today... Numerous showers and thunderstorms tracked through eastern Nebraska and southwest Iowa overnight. Several of these storms became severe, producing hail up to the size of golfballs and damaging winds over 60 mph. A second burst of storms will continue to move across the forecast area through the morning hours. These storms may continue to train over the same region, exacerbating any minor flooding occurring over previously saturated ground. Otherwise, the threat for additional severe weather looks to be fairly low, given the previous convective overturning. Lingering precipitation should push out of the region by this afternoon, as the shortwave inducing convection travels farther east and an upper level ridge builds into the Central plains. This will allow for gradually clearing skies with highs in the upper 70s to mid 80s. ...Wednesday and Beyond... The upper ridge will remain over the area Wednesday, ushering slightly warmer temperatures back into the forecast area. Highs will climb back towards the upper 80s Wednesday afternoon. Warm moist air advecting into the region ahead of an approaching surface trough will bring a small chance for isolated showers and storms along the Missouri River Wednesday and Wednesday night. A cold front will approach the region Thursday, bringing yet another round of showers and storms to the forecast area, in addition to significantly cooler weather for Friday and beyond. This frontal passage will also coincide with the flattening of the upper ridge. Multiple shortwaves will ripple through the zonal flow, contributing to on and off again precipitation chances through the weekend, as temperatures dip back towards the upper 70s and low 80s. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 603 AM CDT Tue Aug 31 2021 Scattered thunderstorms and lingering rainfall will continue over the TAF sites for the morning hours. This could drop conditions as low as LIFR at times,but primarily MVFR. Otherwise, decreasing cloudiness should lead to VFR conditions through much of the period. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...KG AVIATION...Kern
Hazardous weather outlook, Aug 31, 4:14 AM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 414 AM CDT Tue Aug 31 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-312315- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 414 AM CDT Tue Aug 31 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Thunderstorms will continue to move through eastern Nebraska and southwest Iowa this morning. A few storms in eastern Nebraska could be strong to severe with large hail and damaging winds. Heavy rain and minor flooding will also be possible if thunderstorms manage to train over previously saturated soil. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional thunderstorms will be possible Thursday through the weekend with the passage of a cold front. Strong to severe storms capable of producing very heavy rainfall will be possible with this frontal passage. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but any severe storm or flooding reports are appreciated.
In the hours before
Local storm report, Aug 31, 7:25 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
725 AM CDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 2 SW MILLARD 41.19N 96.19W
08/31/2021 M3.76 INCH SARPY NE PUBLIC
&&
PEARSONLocal storm report, Aug 31, 7:26 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
726 AM CDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HEAVY RAIN PIERCE 42.20N 97.52W
08/31/2021 M4.23 INCH PIERCE NE CO-OP OBSERVER
&&
PEARSONLocal storm report, Aug 31, 7:28 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
728 AM CDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 3 ESE ITHACA 41.14N 96.48W
08/31/2021 M2.33 INCH SAUNDERS NE CO-OP OBSERVER
&&
PEARSONLocal storm report, Aug 31, 7:30 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
730 AM CDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 6 S VERDEL 42.72N 98.22W
08/31/2021 M2.46 INCH KNOX NE CO-OP OBSERVER
&&
PEARSONLocal storm report, Aug 31, 7:31 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
731 AM CDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 W FORT CALHOUN 41.45N 96.09W
08/31/2021 M2.02 INCH WASHINGTON NE CO-OP OBSERVER
&&
PEARSONLocal storm report, Aug 31, 7:43 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
743 AM CDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 NNE GRETNA 41.18N 96.22W
08/31/2021 M4.46 INCH SARPY NE COCORAHS
&&
PEARSONThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 10:29 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce, Wayne | 46 min |
| Aug 30, 10:31 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 44 min |
| Aug 30, 10:54 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 39 min |
| Aug 30, 11:01 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Wayne | 44 min |
| Aug 30, 11:06 PM CDT | Severe Thunderstorm Warning | OAX | Pierce, Wayne | 54 min |
| Aug 30, 11:22 PM CDT | Special Weather Statement | OAX | Pierce | 23 min |
| Aug 30, 11:35 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 40 min |
| Aug 30, 11:42 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Wayne | 48 min |
| Aug 30, 11:54 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce, Stanton, Wayne | 24 min |
| Aug 31, 12:00 AM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Dodge, Stanton | 45 min |
| Aug 31, 12:04 AM CDT | Areal Flood Advisory | OAX | Cedar, Cuming, Knox, Pierce, Stanton, Thurston and 1 more | 6 hr |
| Aug 31, 12:09 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Pierce | 36 min |
| Aug 31, 12:15 AM CDT | Severe Thunderstorm Warning | OAX | Washington | 26 min |
| Aug 31, 12:25 AM CDT | Areal Flood Advisory | OAX | Burt, Washington | 5 hr |
| Aug 31, 12:31 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge, Saunders, Washington | 29 min |
| Aug 31, 12:47 AM CDT | Areal Flood Advisory | OAX | Knox | 5 hr |
| Aug 31, 12:53 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Douglas, Saunders, Washington | 37 min |
| Aug 31, 1:19 AM CDT | Areal Flood Advisory | OAX | Burt, Washington | 4 hr |
| Aug 31, 1:22 AM CDT | Areal Flood Advisory | OAX | Burt, Colfax, Cuming, Dodge, Stanton, Thurston and 1 more | 6 hr |
| Aug 31, 1:22 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 23 min |
| Aug 31, 1:35 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy, Saunders | 25 min |
| Aug 31, 1:36 AM CDT | Flash Flood Warning | OAX | Antelope, Knox, Pierce | 4 hr |
| Aug 31, 1:46 AM CDT | Areal Flood Advisory | OAX | Dodge, Douglas, Sarpy, Washington | 5 hr |
| Aug 31, 1:56 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Sarpy, Saunders | 34 min |
| Aug 31, 2:14 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 31 min |
| Aug 31, 3:18 AM CDT | Special Weather Statement | OAX | Antelope | 27 min |
| Aug 31, 5:02 AM CDT | Special Weather Statement | OAX | Butler | 28 min |
| Aug 31, 5:26 AM CDT | Special Weather Statement | OAX | Butler | 34 min |
| Aug 31, 5:35 AM CDT | Areal Flood Advisory | OAX | Butler, Cass, Colfax, Dodge, Douglas, Lancaster and 4 more | 77 min |
| Aug 31, 5:41 AM CDT | Areal Flood Warning | OAX | Antelope, Burt, Cedar, Colfax, Cuming, Dodge and 7 more | 9 hr |
| Aug 31, 5:56 AM CDT | Special Weather Statement | OAX | Seward | 34 min |
| Aug 31, 6:18 AM CDT | Special Weather Statement | OAX | Cass, Lancaster, Otoe, Saline | 27 min |
| Aug 31, 6:28 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Nemaha, Otoe and 1 more | 47 min |
| Aug 31, 6:43 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Johnson, Lancaster, Pawnee, Saline | 32 min |
| Aug 31, 7:12 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Johnson, Nemaha, Otoe, Pawnee and 1 more | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.